Is there such a medication as an antidepressant for anxiety and panic that does not cause weight gain? Anyone know?
I was taking remeron for at least 10 years, gained 15 pounds the first month, so you might want to stay away from that. Remeron was no longer working for me as far as sleeping, so 5 months ago I started taking 100 mgs of seroquel for sleep along with 1 one mg of Xanax XR. Dr. added 50 mg of zoloft and my entire mood has changed for the good. I don't think seroquel is a antidepressant and I've read SO many people have gained a lot of weight... I haven't gained one pound. Hope this helps somewhat & good luck.
They ALL have the POTENTIAL to cause weight gain by changing your basal metabolism... but it completely depends on your individual response to any given medication.
Even the so-called "weight neutral" ones will cause weight gain in a statistical number of patients.
Wellbutrin: Very common (10% or more of users): Weight loss greater than 2.3 kg (up to 28%), weight gain greater than 2.3 kg (up to 11%)
Paxil: Common (1% to 10% of users): Decreased appetite, increased appetite, increases in cholesterol levels, weight gain, weight loss
Trintellix: Frequency not reported: Weight gain (This is because post-marketing reports have not been collected and analyzed yet.)
Even the older TCA's and MAOI's were known to cause weight changes.
But, again, it all depends on your individual response. Notice the small percentage of patients who experience weight changes... for instance, when I was still able to take antidepressants I didn't gain on any of them. I know, lucky me! I was one of the lucky majority.
Sorry to be the bearer of bad news, but it's not all bad if you look at the statistics and percentages.
Even though, it wasn’t for myself. As everyone reacts to medication differently I would say Prozac. If, it is just to treat anxiety not depression. I wouldn’t take and antidepressant for anxiety. Otherwise, there are a many that are weight neutral SNRIs like Effexor have been more difficult to get off of as Prozac is the easiest to discontinue. Prisiq has less side effects and is weight neutral is the sister to Effexor.
I have been on pretty much everything as you can ask anything I’m and open book.
I have to run but, wanted to reply sorry to be so brief.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 May 2012 • 7 answers
Updated 21 Dec 2016 • 2 answers
Updated 29 Mar 2017 • 1 answer
Updated 22 Jan 2019 • 3 answers
Posted 25 Jan 2019 • 0 answers